Alert archive / Florida / Tornado Warnings in 2008
Tornado Warning 54, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Aug 25, 2008, 10:16 PM CDT for Walton County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2008, 10:16 PM CDT (03:16 UTC)
- Expired
- Aug 25, 2008, 10:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 11 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2334 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KTAE 260316 TORTAE FLC131-260345- /O.NEW.KTAE.TO.W.0054.080826T0316Z-080826T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1016 PM CDT MON AUG 25 2008 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL WALTON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 1045 PM CDT * AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO NEAR FREEPORT...OR 12 MILES NORTHEAST OF SANTA ROSA BEACH...MOVING NORTHEAST AT 28 MPH. * THE TORNADO WILL BE NEAR... EUCHEEANNA BY 1030 PM CDT... RED BAY AND SHADY GROVE BY 1035 PM CDT... KNOX HILL BY 1040 PM CDT... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3070 8600 3056 8588 3044 8612 3051 8619 TIME...MOT...LOC 0316Z 230DEG 24KT 3053 8607 $$ 8-JAMSKI
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Aug 25, 9:00 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 25, 9:00 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 PM EDT MON AUG 25 2008
.DISCUSSION...BANDS OF SHOWERS AND STORMS FROM TROPICAL DEPRESSION
FAY CONTINUE TO IMPACT THE REGION TONIGHT...AND ONCE THE SFC WINDS
DECREASED LATE THIS AFTERNOON...THE VERTICAL SHEAR AND HELICITIES
ACTUALLY INCREASED AFTER SUNSET. THIS ALLOWED AN UNUSUALLY LARGE
NUMBER OF THESE SHOWERS AND STORMS TO BECOME TORNADIC THIS EVENING
...SO WE HAD VIRTUALLY NO TIME FOR ANY SHORT TERM UPDATES TO THE
GRIDS AND TEXT PRODUCTS. PLAN ON RETURNING TO NORMAL OPERATIONS AS
SOON AS POSSIBLE. THANKS FOR YOUR PATIENCE.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
GM...NONE.
GOULD/MROCZKA/DUVALHazardous weather outlook, Aug 25, 2:03 AM CDT, 20 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 303 AM EDT MON AUG 25 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-260915- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 303 AM EDT MON AUG 25 2008 /203 AM CDT MON AUG 25 2008/ ...A TORNADO WATCH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING FOR COFFEE...DALE AND GENEVA COUNTIES IN SOUTHEAST ALABAMA... AND FOR COASTAL WALTON...INLAND WALTON...HOLMES...WASHINGTON AND BAY COUNTIES... ...RESIDENTS ALONG THE OCHLOCKONEE RIVER IN GADSDEN AND LEON COUNTIES SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND SECURE PROPERTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ALTHOUGH TROPICAL DEPRESSION FAY IS WELL WEST OF THE LOCAL AREA... BANDS OF RAIN WITH EMBEDDED THUNDERSTORMS WILL PERSIST ACROSS THE TRI-STATE AREA. SOME OF THESE BANDS HAVE THE POTENTIAL TO PRODUCE STRONG TO SEVERE STORMS AND EVEN TORNADOES...ESPECIALLY THIS MORNING ACROSS THE WESTERN MOST COUNTIES OF SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. RIVER FLOODING REMAINS A CONCERN ESPECIALLY ON THE OCHLOCKONEE RIVER NEAR HAVANA IMPACTING GADSDEN AND LEON COUNTIES. LOCALIZED LAND FLOODING ALSO REMAINS POSSIBLE IN SPOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE RAIN CHANCES WILL REMAIN UP THROUGH THE FIRST HALF OF THE WEEK AS FAY STALLS WEST OF THE AREA. A RETURN TO NORMAL CONDITIONS WILL BE EXPECTED THROUGH THE SECOND HALF OF THE WORK WEEK AND INTO THE WEEKEND AS FAY LIFTS OUT TO THE NORTHEAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY DUE TO BOTH SEVERE WEATHER AND FLOODING CONCERNS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Local storm report, Aug 25, 8:23 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
923 PM EDT MON AUG 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TORNADO 2 SE GORDON 31.13N 85.07W
08/25/2008 HOUSTON AL EMERGENCY MNGR
TORNADO TOUCHDOWN IN THE LUCY COMMUNITY. 1 MOBILE HOME
DESTROYED IN THE 7400 BLOCK OF EAST COUNTY ROAD 8.
&&
GOULDLocal storm report, Aug 25, 8:25 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
925 PM EDT MON AUG 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TORNADO 3 ESE JACOBS 30.88N 85.36W
08/25/2008 JACKSON FL TRAINED SPOTTER
TORNADO TOUCHDOWN REPORTED BY SKYWARN SPOTTER. NO DAMAGE.
&&
GOULDLocal storm report, Aug 25, 9:51 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1051 PM EDT MON AUG 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM TORNADO COLQUITT 31.17N 84.73W
08/25/2008 MILLER GA EMERGENCY MNGR
TREES DOWN AND TIN ROOF REMOVED FROM RESIDENCE AT 1338
MAYHAW ROAD.
&&
MROCZKALocal storm report, Aug 25, 9:53 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1053 PM EDT MON AUG 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM TORNADO COLQUITT 31.17N 84.73W
08/25/2008 MILLER GA EMERGENCY MNGR
BARN DAMAGED AT 1107 SHINGLER ROAD.
&&
MROCZKAThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:20 PM CDT | Tornado Warning | TAE | Jackson | 40 min |
| Aug 25, 7:38 PM CDT | Tornado Warning | TAE | Jackson | 37 min |
| Aug 25, 7:56 PM CDT | Tornado Warning | TAE | Jackson, Washington | 49 min |
| Aug 25, 11:33 PM CDT | Tornado Warning | TAE | Holmes | 27 min |
| Aug 26, 3:33 AM CDT | Special Marine Warning | TAE | 57 min | |
| Aug 26, 10:40 AM CDT | River Flood Advisory | TAE | Holmes, Washington | 36 hr |
| Aug 26, 11:03 AM CDT | River Flood Advisory | TAE | Madison | 36 hr |
Nearby
Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.